# SDR CA971113001

- Difficulty date: October 18, 1997
- Submitted: April 14, 2000
- Operation: Air carrier
- Make and model: Dhav DHC8102
- Aircraft time: 28,428 hours
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Actuator
- Condition: Failed
- Location: Nlg Ww
- Part time: 22,936 hours, 32,194 cycles
- Component: Landing Gear, Dhav
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON GEAR EXTENSION, A NOSE GEAR UNSAFE CONDITION WAS INDICATED.  MANUAL SYSTEM ALSO INDICATED UNSAFE.  GEAR WAS RECYCLED WITH SAME RESULTS.  GEAR WAS THEN MANUALLY EXTENDED WITH THE SAME UNSAFE INDICATION.  FLYBY CARRIED OUT TWICE WITH VISUAL CONFIRMATION THAT THE GEAR APPEARED TO BE IN THE PROPER POSITION.  A/C LANDED, GEAR SECURED AND A/C TOWED TO HANGAR. THE UPPER FITTING FOR THE DRAG STRUT ACTUATOR WAS FOUND BROKEN THROUGH THE ATTACHING BULKHEAD WHICH ALLOWED THE GEAR TO BE SLIGHTLY OUT OF DOWN AND LOCKED POSITION.  THE WEIGHT OF THE A/C FORCED THE GEAR FULLY DOWN WITH 3 GREEN LIGHTS.
